MAUDE Adverse Event Report: MICROVENTION, INC. LVIS JR 2.5X23 (HDE); EMBOLIZATION COIL

MICROVENTION, INC. LVIS JR 2.5X23 (HDE); EMBOLIZATION COIL
Model Number 172020-LVISJ-C-HDE
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Thrombus (2101)
Date of Event 05/10/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The lot number was provided.A review of the approved device history record indicated the lot met all release criteria.A lot history trending review was performed and there were no similar complaints for this lot number.The stent remains implanted and the remainder of the device was discarded at the user facility; therefore, a product analysis could not be performed.The root cause cannot be determined.The instructions for use (ifu) identifies neurologic insufficiencies as a potential complication associated with use of the device.
 
Event or Problem Description
It was reported that stent-assisted coil embolization was attempted for a left mca bifurcation sacular aneurysm.The lvis jr.Stent was implanted without issue and a microcatheter was jailed in the aneurysm.After unsuccessful attempts were made to position two coils in the aneurysm, a focal area of acute thrombus began to form on the stent, which was successfully treated with reopro.The procedure was aborted in favor of completing the procedure at a later date.The patient experienced non-specific neurological deficits 24 hours post-procedure, per the physician.

Brand Name
LVIS JR 2.5X23 (HDE)
Common Device Name
EMBOLIZATION COIL
Manufacturer (Section D)
MICROVENTION, INC.
1311 valencia avenue
tustin CA 92780
MDR Report Key6632629
Report Number2032493-2017-00137
Device Sequence Number10985976
Product Code NJE
UDI-Device Identifier00812636020143
UDI-Public(01)00812636020143(11)161108(17)191031(10)16110843
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K130005
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date10/31/2019
Device Model Number172020-LVISJ-C-HDE
Device Lot Number16110843
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/10/2017
Initial Report FDA Received Date06/09/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR